MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-D-12-28-76-C
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Awaiting imaging.
 
Event or Problem Description
During a graft implant procedure, a patient of undisclosed gender and age underwent an unspecified procedure in which the zenith fenestrated aaa endovascular graft distal bifurcation body, g32551 was used.It was reported that the case went as normal.During angiogram taken at the end of the procedure, the physician confirmed the graft looked good in place, and the overlap was good.When the physician did a final run, the physician felt like there was a leak.The physician ballooned again and still felt there was a leak.The physician troubleshot and felt the leak was with the graft itself.The graft remains implanted; the physician did not reintervene and will do a follow-up in thirty days.Further details of the procedure revealed that the proximal graft was placed in accordance with the ifu; ballooning of proximal graft with a 32 coda balloon, bilateral renal stenting with gore viabahn vbx stents, ballooning of renal stents with a mustang 10x2 balloon.Placement of the distal graft was in accordance to ifu.Placement of a zsle 13 limb to extend and bridge zsle 24 in patient¿s left iliac.Placement of a zsle 20 in patient¿s right iliac.Ballooning of both proximal and distal body using a 32 coda balloon, ballooning of proximal overlap of zsles with distal body and iliacs using a 32 coda balloon.Re-balloon of distal overlap and iliacs after angiogram revealed an endoleak.Of note is that the procedure was performed off label and gore viabahn vbx stents were used in the renals.An inflation device was used to deploy the renal stents and mustang 10x2 balloon to flare the vbxs in the renals.The device was implanted and remains in the patient.The physician did not reintervene and will do a follow-up in thirty days.Physician noted that they may possibly need to do another bifurcation in replacement.
 
Additional Manufacturer Narrative
The graft remains in situ and therefore was not returned for evaluation.Imaging (both procedural and follow-up) was requested; however, no images were received.The case, in the absence of imaging, was reviewed by clinical personnel, and the following was determined: "just read through the report, including the responses to the questions asked.There¿s nothing in there that would allow me to make any useful comments.The site simply says there was a leak somewhere near the distal component (zfen-d) in an unspecified patient of unknown gender.All the answers to the extra questions don¿t add anything to the information that would be relevant.I have no way of being able to either confirm the endoleak or not, and if there is one, to define it (eg type 3b or type 4).It would be worthwhile to see the results of the follow-up imaging that was to be done 30 days later.Other than that, i can¿t make any sensible comment".A device evaluation could not be performed as the device was not returned for evaluation.Review of the device history record for lot number ac1197501 found the work order appeared complete, and the quality control inspection was verified to ensure that the device passed inspection.No non-conformances or temporary deviations were recorded at the time of manufacture.Review of the instructions for use (ifu) supplied with the device for general information found it to contain appropriate warnings, precautions, and instructions to the user, including: 4.Warnings and precautions: 4.1 general use information: the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.4.3 implant procedure: inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin.5.Adverse events lists: endoleak, endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.There is no evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.Based on the medical director¿s assessment and information received, a definitive root cause could not be determined from the investigation.Possible causes are: procedural related factors (e.G.Aggressive over ballooning), patient related factors, device related factors, such as mechanical stress or fatigue affecting the graft material.Should additional information or imaging be received at any time in the future, the investigation will be reopened, and an additional report may be submitted.After considering this event the risk associated with the use of this device is still deemed adequate.The appropriate personnel will continue to monitor for similar complaints.A corrective and preventative action (capa) was initiated on 18-dec-2025 due to increase of complaints reporting tear/type iii endoleak at bifurcation in us zfen-d grafts.The objective of the capa is to determine the underlying cause and implement corrective and preventive actions to avoid recurrence.The capa is currently in investigation.
 
Event or Problem Description
During a graft implant procedure, a patient of undisclosed gender and age underwent an unspecified procedure in which the zenith fenestrated aaa endovascular graft distal bifurcation body, g32551 was used.It was reported that the case went as normal.During angiogram taken at the end of the procedure, the physician confirmed the graft looked good in place, and the overlap was good.When the physician did a final run, the physician felt like there was a leak.The physician ballooned again and still felt there was a leak.The physician troubleshot and felt the leak was with the graft itself.The graft remains implanted; the physician did not reintervene and planned to do a follow-up in thirty days.Further details of the procedure revealed that the proximal graft was placed in accordance with the ifu; ballooning of proximal graft with a 32 coda balloon, bilateral renal stenting with gore viabahn vbx stents, ballooning of renal stents with a mustang 10x2 balloon.Placement of the distal graft was in accordance to ifu.Placement of a zsle 13 limb to extend and bridge zsle 24 in patient¿s left iliac.Placement of a zsle 20 in patient¿s right iliac.Ballooning of both proximal and distal body using a 32 coda balloon, ballooning of proximal overlap of zsles with distal body and iliacs using a 32 coda balloon.Re-balloon of distal overlap and iliacs after angiogram revealed an endoleak.Of note is that the procedure was performed off label and gore viabahn vbx stents were used in the renals.An inflation device was used to deploy the renal stents and mustang 10x2 balloon to flare the vbxs in the renals.The device was implanted and remains in the patient.The physician did not reintervene and advised that they would do a follow-up in thirty days.Physician noted that they may possibly need to do another bifurcation in replacement.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 4113
AU   4113
MDR Report Key23861670
Report Number9680654-2025-00072
Device Sequence Number21178742
Product Code MIH
UDI-Device Identifier10827002325514
UDI-Public(01)10827002325514(17)281017(10)AC1197501
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P20018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZFEN-D-12-28-76-C
Device Lot NumberAC1197501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CAPA-00393
Patient Sequence Number1
Patient SexUnknown